CSN Login
Members Online: 4

You are here

Burning Rash from Doxil

Jacjac2's picture
Jacjac2
Posts: 44
Joined: Feb 2016

I am currently on Doxil for Uterine Cancer, second go round,  I am having the severe rash burning spots under arms, thighs, elbow, anywhere where pants bands rub me, etc.  I am a big busted women so not wearing a bra is out when going to work.  I thought about double layering clothes but then I get hot again and that effects the rash.  What creams have you used?   I have been told I will be on this indefinitely.  I would hate to think I have to go thru this monthly, I have had 3 treatments.

barnyardgal
Posts: 198
Joined: Oct 2017

I just started on doxil yesterday since I tried desensitization to Taxol and it didn't work. Are you on the regular doxirubixcon or the doxil liposomal? I asked a friend and she used Cetaphil and udderly smooth, but she never got a rash. I would ask your doctor as he may have prescription cream that might help. And no hot water in the shower. If you need a bra, maybe try a soft sport type bra and not one with underwire. 

ckdgedmom's picture
ckdgedmom
Posts: 166
Joined: Oct 2017

Do you have a friend who is a Rodan + Fields rep?  

Rodan + Fields makes a skincar line called "Soothe" and there are two creams that help with skin irritation, burns, rosacea, and other skin irritation. they also have a skincare wash with the line...it's very very gentle

I used Soothe to calm down my hives and it also kept my radiation burns from being so bad...just so my radiology oncologist today and he kept starting at my neck and saying he couldn't believe I wasn't scarred or had any trace of damage to my skin.  

It's available online you just need to go through a rep...there are thousands of us out there...I'm one but I always tell people to go through their friends first...

If you don't want to try that I find aquaphor to be very soothing but it is greasy...

or maybe gold bond powder?

and I do recall that one of the femine hygene companies made a line of products that included a really nice talc free powder that was very soothing and a silicon gel that was safe for sensitive places (not a lube but a gel) and I used to use it to prevent bra chafing...can't remember the name but the packaging was navy and purple I think and it was near the feminine care stuff in the grocery store...

good luck!

 

Jacjac2's picture
Jacjac2
Posts: 44
Joined: Feb 2016

I do not know of any friends who are Rodan and Fields reps.  I am currently waiting on a compound mixture cream.   Will let youi know.   Thanks for sharing the information.

ckdgedmom's picture
ckdgedmom
Posts: 166
Joined: Oct 2017

if the cream doesn't help please let me know and I can help you order...I'm not looking to further my business, just sharing what really worked well for me...but hopefully the cream they are compounding will do the trick!

Avidreader
Posts: 4
Joined: Dec 2017

I am also on Doxil and Avastin for my second round of chemo for recurrent uterine cancer/UPSC. Im sorry to hear that you are going through this a second time too. My rash is on my chest. Red, itchy splotches. I am thankful for the creams recommended in the other responses. My feet hurt, which my recent infusion nurse said is neuropathy. If anyone has suggestions for this, I'd appreciate hearing them. Thanks. Best of luck to you.

pinky104
Posts: 574
Joined: Feb 2013

Some people have luck with accupuncture.  I didn't.  Only time worked for me.

derMaus's picture
derMaus
Posts: 552
Joined: Nov 2016

Glutamine supplements can help with neuropathy. Many folks on this board have had success with them. I used them too and they worked for me. 

ckdgedmom's picture
ckdgedmom
Posts: 166
Joined: Oct 2017

I took L-Glutamine supplements and had no neuropathy issues like derMaus...as did my friend with breast cancer and another friend with ovarian...

TheDairyQueen
Posts: 2
Joined: May 2017

I am also on Doxil.  Just had first treatment Dec 28 for recurrent ST IV UPSC. My doctor recommended aloe for the rashes.  I don't have a rash yet, but am feeling a lot more fatigued than I did for my first chemo round of Taxil and Carboplatin last year.  And have to take meds for nausea.  Hope you find something that works for you.

NoTimeForCancer's picture
NoTimeForCancer
Posts: 2544
Joined: Mar 2013

Welcome, DairyQueen.  

Lou Ann M's picture
Lou Ann M
Posts: 996
Joined: Feb 2015

i had both, but not at the same time.  Doxil did give me a hot burning rash that went from the bottom of my feet up to my knees.  Also stomach issues nothing helped the nausea and throwing up.  After 7 rounds of Doxil, they found out that it had caused a tumor to intwined itself between my intestines. Open bowel recesction fixed that, but, but ended my dates with Doxil.  It did not work very well anyway.  

Avastin was a different story after a few 2 or 3 rounds it was working very well, but caused a mild heart attack.  

Please remember that everyone is so very different and what works for one does not for the next person.

Hugs and prayers, Lou Ann

derMaus's picture
derMaus
Posts: 552
Joined: Nov 2016

Lou Ann! So good to see your face. Happy 2018!!

TheDairyQueen
Posts: 2
Joined: May 2017

Just an update. After my second dose of Doxil I got a rash below and behind my arms.  Now on the third dose it has reappeared and is worse.  I tried aloe, coconut oil, various soothing creams, argan oil and vaseline.  The vaseline helps the best but has its own drawbacks as you can imagine.  Anyway, I think maybe trying benedryl will be my next step.  If anyone has found a sucessful treatment, let me know.

Jacjac2's picture
Jacjac2
Posts: 44
Joined: Feb 2016

I was taken off of Doxil and put on Avastin.  Have been told that it probably would not last long.  I am wondering what is causing my constant us of bathroom as I feel the need to pee all the time.  Have a CT scan done in next two weeks.

Subscribe to Comments for "Burning Rash from Doxil"